Aa
A
A
Close
Avatar_universal
Hydrocodone Withdrawals
My daughter had been on Hydrocodone for 6 years.  She started having severe headaches and had every test done imaginable. The Doctors came to the conclusion that her headaches were rebound from the drug.  She was hospitlized last week for 4 full days and has now been off the drug for over a week and a half.  They have her on Suboxone, Flexeril (for her fibromylagia) , Cymbalta, Topamax & Lunesta (for sleeping).  My question is she seems to be more doped up now than when she was on the Hydro.  Also she has trouble urinating and her stomach has become very blooated and uncomfortable.  She has put on 15 -20 lbs while barely eating.  Has anyone gone through anything simular or have any ideas as to why she is so loopy and has just abdominal distention?  I look forward to any information you may have.

Thanks!
A concerned parent
Cancel
17 Answers
Page 1 of 1
Avatar_universal
Some people do have urinary problems with Suboxone.  I would be very concerned about the sudden wt gain, stomach bloating and pain.  Have you called the doctor who prescribed the medications?  It seems like something isn't right.  I'm a nurse, and what I worry about is liver failure, while not typical from Suboxone.  Are all of these medications new or has she been on some of them before?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
All these meds are new to her.  Another thing is she is talking in her sleep and a couple of episodes of hearing voices and answering them.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
The talking in her sleep and hearing voices/answering them can be from the Lunesta.  I really think you should put in a phone call to the doctor who is prescribing the meds.  What dose of Suboxone is she on?  You might want to cut that back a little.  If the abdominal bloating continues you should really think about taking her to be seen.  That type of rapid weight gain and abdominal distension is not normal, could be a sign of liver problems.  So many new meds at one time it is really hard to know what is causing the problems.  Can you call the doctor who prescribed them?  If you can't get ahold of anyone you should watch her closely and perhaps even take her to the ER if the abdominal distension gets any worse or she becomes lethargic (less responsive)  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Put on 5 drugs to get off of one with no space between, i see your concern. I had trouble taking Cymbalta because it affected my liver, felt enlarged and tender. I tired Cymbalta 3 different times with the last time being 45 days free from opiates with the same results. It's states not to use it if you have liver problems. Her liver may be still tender from 6 six of opiate use.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
How long after you started taking the Cymbalta did you notice the liver problems?  How long did they take to go away after you stopped?  That info might be helpful to her.  I just did some quick on-line research about it and liver problems are a known side effect, but rare.  I agree that they put her on a awful lot of meds at one time.  Too much too soon maybe?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I appreciate your responses.  She has been taking the Cymbalta for 3 -4 months.  She did have a full blood work up while in the hopsital last week and her blood came back with no indication of problems.  Would a liver problem show up in blood tests?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I felt it within 3-4 days on a 60mg dose per day and took about 3-4 days to subside.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
They probably did test her liver.  One other big problem with Suboxone is constipation - it can be much worse than with other narcotics.  Topamax also is known to cause confusion, odd behavior and other side effects.  Why did they put her on that drug?  She should be drinking lots of liquids while on the Suboxone.  It's possible she is dehydrated, although you don't generally see abdominal distention with that.
My advice is to watch her, push fluids and call the doctor if she doesn't improve.  They may need to reassess her with new labs and possibly decrease or eliminate a medication.  Is she having any drug cravings or withdrawals issues?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
PS - I'm guessing the Topamax is because of the headaches...is that new?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thank you both for your input.  We are calling the emergency number now.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Topamax is new.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Please come back and let us know how it goes.  If you called the ER when I worked as the triage nurse I'd have suggested  you come in to be evaluated since the wt gain/pain/symptoms have appeared so suddenly.
You're in my prayers.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
To answer your question as to why they put her on Topamax, they had 1st thought she may be experiencing migraines.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I figured that out after I asked the question.  I sure hope she is okay.  Keep in touch - you're really being a fantastic mom for her
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I dont get giving Flexeril for fibromylagia when Cymbalta is prescribed for the same thing, i googled Cymbalta for pain, along with it being an antidepressant.  Is one or the other a back up pill?Suboxone is suppose to smooth you out, and says to stay away from sleeping meds and certain antidepressants. And than throw in Topamax for mirraines and is used for seizures as well. It seems like they would give the Sub a chance and deal with the other issues if they develope. Not to scare you tulipsd but in early withdrawal it's hard to tell whats real pain or not when coming off opiates.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I hope your daugther is feeling better today and you can enjoy this Thankgiving Day.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Calzy - I agree - I wish that painmd would jump in on this thread with an opinion.  I'm hoping the reason she didn't post again is that when they called the ER they were told to come in - something just wasn't right.

Tulipsd - hoping you and your daughter are feeling better today - please let us know.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Hydrocodone Withdrawals
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1449169377
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
jifmoc
los angeles, CA